NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 25, 2015
Bone Loss and Gain at the Same Time?
I have been taking novo-alendronate 70 mg for over a year, and recently had my bone density scan repeated. my spinal T score was -0.9, an increase of 2.7%. My hip T score was -1.8, a decrease of 3.5%. Does this make sense?
Do you have any suggestions as to how I can increse the hip density? I am very active, do weight training, and supplement with calium and vit D.
This question has been forwarded by Pharmacy and Medications:
It certainly happens that bone response to treatment varies at different sites. It would be good to know that you were positioned correctly for the scan. Check to see that the bone density office you use has been certified by the International Society of Clinical Densitometry.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati